News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Prolonged Period


 Jennie8810 - Sun Dec 17, 2006 11:48 pm

Hi my name is Jenn and I'm 24 years old. I've been on my period for 13 days! ...However, it began with 'spotting' the first 3 days, then extremely light bleeding the next 3 days, and then even lighter after that...This has never happened to me before- my periods have always lasted 4 days, and have been pretty regular. Lately I've been taking Serax/Oxazepam for my anxiety, but I know of the side effects. Something's going on with my body, please help!
 Dr. K. Eisele - Mon Dec 18, 2006 1:04 am

User avatar Jenn:

There are a couple of possibilities. I doubt this is a problem linked to oxazepam/Serax, directly, anyway. If you experienced irregular periods during the time you had so much anxiety, however, and now oxazepam is relieveing the anxiety, it is possible that your period is heavier due to that.

On the other hand, you could be experiencing something completely unrelated to your anxiety and oxazepam, such as endometriosis, uterine fibroids, etc. Another possibility is use of oral contraceptives/depot contraceptives. Has there been any change in dose, medicine, or could you be overdue for your DepoProvera?

The best thing for you to do right now is schedule an appointment with an OB/GYN for a pap smear and examination. This will help to eliminate any gynecologic reasons for this.

Good luck, and please keep us posted.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here